A 20 25 SailNetEurope

on Capacity Regulation

status as of 23.01.2025

AGENDA

RNE SUMMIT 30 January 2025

AGENDA

RNE SUMMIT 30 January 2025

08:30 Welcome & Registration 30 min

The MS Teams online meeting will be open for attendees from 09:00.

09:00 **Opening & Keynote Speeches**

20 min

Host: Paul Mazataud, President of RNE (SNCF Réseau)

Event Moderator: Joachim Kroll, Secretary General of RNE

Opening Speech: Paul Mazataud

Keynote Speaker 1: Sandro Santamato, Head of Unit C3 – Single European Rail Area, Directorate-General Mobility and Transport, European Commission

Keynote Speaker 2: Johann Pluy, Member of the Board of Management, ÖBB Infra

Keynote Speaker 3: Alain Quinet, Co-Chair, Platform of Rail Infrastructure Managers (PRIME)

09:20 Panel 1: Sector views on the draft Capacity Regulation 70 min

Panel Moderators: Monika Heiming, Executive Director, EIM Christopher Maier, Policy Advisor, CER

Panellists:

- Maciej Gladyga, Vice President (ERFA) & Managing Director (IGTL)
- Sven Gieruldsen. Acting Head of International Affairs (Bane Nor)
- Tilly Metz, Member of the European Parliament (European Parliament, Luxembourg) virtual participation
- Elmer van Buuren, Co-Founder and Managing Director, European Sleeper
- Caroline Avaux, International Railway Expert (Federal Public Service Mobility and Transport - FPS)
- Clemens Först, Chief Executive Officer (CEO), ÖBB Rail Cargo Group

Short Panel Description:

How will the draft Capacity Regulation reshape the future of European rail?

In this panel, key stakeholders from across the rail sector will share diverse perspectives on the draft regulation and discuss its potential impacts, opportunities, and

This interactive session provides a unique opportunity to gain insights into the ongoing legislative process, hear the views of sector leaders and foster the dialogue on this important topic.

10:30 **Networking Break**

20 min

10:50 Panel 2: RNE's potential Role as **Network Coordinator**

70 min

Panel Moderator: Elisabeth Hochhold, Head of Legal, Sales and HR, RailNetEurope

Panellists:

- Alfred Pitnik, RNE Vice President (ÖBB Infra) and PRIME member
- Linda Thulin, RNE Vice President (Trafikverket) and PRIME member
- Edgar Schenk, Managing Director, Forum Train Europe (FTE)
- Christian Wolf, Head of International Coordination Rail, Cross-Sectoral International Coordination, Language Service, Federal Network Agency

Short Panel Description:

New challenges are emerging from the new Capacity Regulation, requiring closer and more regular exchange between Infrastructure Managers across Europe.

To ensure the railway sector's success, new governance structures like the **European** Rail Infrastructure Managers (ENIM) and the Network Coordinator are being introduced.

In this panel, you will explore how RNE will contribute to this intensified coordination and cooperation in its potential role as Network Coordinator.

Gain insights into RNE's ongoing preparations and engage in discussions about the expectations placed on the Network Coordinator by Infrastructure Managers, operational stakeholders, regulatory bodies, and authorities.

12:00 **Lunch Break** 1 h **AGENDA**

RNE SUMMIT 30 January 2025

AGENDA

14:10

RNE SUMMIT 30 January 2025

13:00 Panel 3: RNE's **Capacity Management** for better Market Orientation

70 min

Panel 4: RNE's **Traffic Management** for Seamless Coordination

70 min

Panel Moderator: Guus de Mol, RNE Vice President (ProRail)

Panellists:

- Robert Groiss, Business Development Manager of METRANS Group and Board Member of FTE
- Weronika Karbowiak, Deputy Director Strategy Department, PKP Polskie Linie Koleiowe S.A.
- Gustav Sjöblom, Analyst, Transportstyrelsen
- Klaus Garstenauer, Member of the Managing Board, ÖBB-Personenverkehr AG
- Thomas Spiegel, Head of Unit Infrastructure Planning, Austrian Federal Ministry for Climate Action, Environment, Energy, Mobility, Innovation and Technology (BMK)

Short Panel Description:

Increased capacity on existing railway infrastructure and improving efficiency across the railway sector are essential for a more **market-oriented future**. Since 2019, RNE has been working towards these goals through the <u>Timetable Redesign</u> (TTR) programme.

For rail stakeholders, meeting diverse demands present unique challenges:

- Early, long-term planning is essential, yet the short-notice flexibility is also required. This is just one example of many competing demands that complicate the creation of a single, integrated process and corresponding IT framework.
- Despite the lack of a supporting legal framework, many RNE members have already developed initial Capacity Strategies and Models. This process underscores the sector's commitment but also highlights the need for increased effort, resources, and a formal Capacity Regulation to fully synchronise processes across Europe.

Join sector experts in this penal as they discuss **how to integrate diverse requirements** into a unified capacity management process, identify **critical gaps** still need solutions, and address **varying expectations** from different stakeholder groups.

Panel Moderator: Stefano Castro, RNE Vice President (RFI)

Panellists:

- Erik Van Der Linden, Department Manager Staff Central Traffic Control, ProRail
- Bjarne Holmgren, Traffic Management Process Manager, Trafikverket
- Peter Šišolak, Head of Traffic Management, RailNetEurope
- Simona Garbuglia, T4RAIL Italy and Slovenia Project Manager, RFI
- Ralf-Charley Schultze, Director General, UIRR

Short Panel Description:

The <u>European Traffic Management Network</u> (ETMN) concept introduces a new perspective on **international train run management**.

It coordinates **train runs from origin to destination** through close cooperation between traffic control centres. On a day-to-day basis, this means that dispatcher can cooperate more effectively by exchanging **telematics TSI data**, supported by the **Train Information System** (TIS). Additional activities, such as international contingency management, train run forecasting, and language-related initiatives, further strengthen the traffic management network.

This panel will foster interactive discussions between speakers and participants on the future of traffic management, focusing on the development of a **network of interconnected national dispatchers** with timely information and a shared communication language.

15:20 Networking Break

20 min



15:40 Panel 5: **Railway Digitalisation** for a Flexible European Process

70 min

Panel Moderator: **Harald Reisinger**, Chief Information Officer / Chief Financial Officer, RailNetEurope

Panellists:

- Yann Seimandi, Policy Officer, European Commission
- Christopher Carr, Head of Unit, Operational Data Unit, European Union Agency for Railways (ERA)
- Frédéric Hénon, Freight Director / Head of Operations & Safety, International Union for Railways (UIC)
- Michel Geubelle, RNE Vice President (Infrabel)
- Gilles Peterhans, Secretary General, International Union of Wagon Keepers (UIP)

Short Panel Description:

Digitalisation is driving a profound transformation in the railway sector, reshaping the way Capacity and Traffic Management are approached across Europe.

We are moving away from national, annual, and manual processes toward a **flexible**, **digital**, **and European** framework. This digital shift is transforming the landscape, powered by Telematics Technical Specifications for Interoperability (TSIs) and regulations.

Previously heterogeneous processes and systems of individual companies are now harmonised and connected to a central European system through clearly defined interfaces. Central systems, regulations, TSIs, and European financial support are key enablers of this transformation.

In this panel, we will explore the challenges of implementation and discuss how regulations, TSIs, and appropriate financial support can facilitate the digitalisation process.

16:50 Closing: RailNetEurope Summit 2025 – Conclusions

10 min

Panel conclusions presented by Joachim Kroll.